Alert archive / West Virginia / River Flood Warnings in 2015

River Flood Warning 36, NWS Charleston, WV

December 25, 2015Kanawha County, West Virginia

NWS Charleston, WV issued this river flood warning at Dec 25, 2015, 10:13 PM EST for Kanawha County, West Virginia. It took effect at Dec 26, 2015, 6:24 AM EST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 10:13 PM EST (03:13 UTC)
In effect from
Dec 26, 2015, 6:24 AM EST
Expired
Dec 26, 2015, 1:07 PM EST
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

County Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elk River at Queen Shoals (QUSW2). The gauge peaked at 16.27 ft at Dec 26, 2015, 4:00 AM EST.

actionminormoderate10152012/2612/27
Action stage
17 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03197000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WGUS41 KRLX 260313
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1013 PM EST FRI DEC 25 2015

...The National Weather Service in Charleston Wv has issued a flood warning for 
the following rivers... Elk River...


Affecting the following counties in West Virginia...Kanawha.

After heavy rainfall on Christmas Day...the Elk River at Queen Shoals
is forecast to reach minor flood stage.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.



Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 430 AM
or sooner if conditions change.


&&

WVC039-261513-
/O.NEW.KRLX.FL.W.0036.151226T1124Z-151226T1807Z/
/QUSW2.1.ER.151226T1124Z.151226T1200Z.151226T1207Z.NO/
1013 PM EST FRI DEC 25 2015

the National Weather Service in Charleston Wv has issued a 

* Flood Warning for 
  the Elk River At Queen Shoals.
* from Saturday morning to Saturday afternoon...or until the warning is 
  cancelled.
* At 10:00 PM Friday the stage was 13.6 feet. 
* Minor Flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...rise above flood stage by Saturday morning and continue to rise to 
  near 19.1 feet by Saturday morning. The river will fall below flood stage by 
  Saturday morning.
* At stages near 19.0 feet...General flooding occurs along the reach of the 
  river.
* A crest near 19.1 feet compares to a previous crest of 18.5 feet on July 11 
  2015.  

&&

LAT...LON 3843 8122 3845 8142 3854 8134 3848 8111


$$
2 follow-up statements
636 
WGUS81 KRLX 260921
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
421 AM EST SAT DEC 26 2015

...The flood warning continues for the following rivers...Elk River.
  At Queen Shoals...
 
Affecting the following counties in West Virginia...Kanawha.

Heavy rainfall on Christmas Day has led to sharp increases on
the Elk River at Queen Shoals. While the rise has begun to level off
as of 4:00 AM this morning...additional rainfall is expected today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

* The next statement will be issued around 10:30 AM
or sooner if conditions change.


&&

WVC039-261521-
/O.EXT.KRLX.FL.W.0036.151226T1153Z-151226T1807Z/
/QUSW2.1.ER.151226T1153Z.151226T1200Z.151226T1207Z.NO/
421 AM EST SAT DEC 26 2015

The Flood Warning continues for
  the Elk River At Queen Shoals.
* AT  4:00 AM Saturday the stage was 16.3 feet. 
* Minor Flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to rise to near
  19.1 feet. The river will fall below flood stage later this afternoon.
* At stages near 19.0 feet...General flooding occurs along the reach of the 
  river.
* A crest near 19.1 feet compares to a previous crest of 18.5 feet on July 11 
  2015.  

&&

LAT...LON 3843 8122 3845 8142 3854 8134 3848 8111


$$
269 
WGUS81 KRLX 261515
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1015 AM EST SAT DEC 26 2015

...The flood warning is cancelled for the following rivers...Elk River.
  At Queen Shoals...
 
 Affecting the following counties in West Virginia...Kanawha.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.


Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


&&

WVC039-261545-
/O.CAN.KRLX.FL.W.0036.000000T0000Z-151226T1807Z/
/QUSW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 AM EST SAT DEC 26 2015

The Flood Warning is cancelled for
  the Elk River At Queen Shoals.
* AT 10:00 AM Saturday the stage was 13.9 feet. 
* Flood stage is 19.0 feet.
* Forecast...The River crested below flood stage at 15.9 feet early this morning.
  The river will continue to fall to 10.7 feet by Sunday morning.
* Watch for water in low spots along the river and for residual backwater.
  Heed any high water signs.


&&

LAT...LON 3843 8122 3845 8142 3854 8134 3848 8111


$$

12

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Dec 25, 10:06 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 25, 10:06 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1006 PM EST FRI DEC 25 2015

.SYNOPSIS...
ONE WAVE EXITS EAST THIS AFTERNOON. LOW LEVEL MOISTURE LINGERS
TONIGHT. FRONT MOVES NORTH ON SATURDAY...THE OSCILLATES IN VICINITY
INTO MONDAY.  COLDER AIR MID WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
1000PM UPDATE...
MUCH QUIETER THIS EVENING AS CREEKS AND STREAMS RECEDE. WILL NEED
TO MONITOR THE ELK RIVER OVERNIGHT.

PREVIOUS DISCUSSION...
THE WAVE ALONG THE FRONT DUMPED .75 TO 1.6 INCHES 12Z TO 18Z ALONG THE
INTERSTATE 64 FROM NE KY TO CHARLESTON VICINITY...THEN LIFTING
AND WEAKENING A BIT TOWARD ELKINS AT 18Z.  ONGOING FLOOD WARNINGS THRU
AFTERNOON ALONG THIS ENHANCEMENT.  THE LARGER STREAMS WILL STILL BE HIGH
AS THE RAIN DIMINISHED 18Z TO 21Z THIS AFTERNOON. MODELS TRY TO HIGHLIGHT
SOUTHERN COUNTIES IN TOWARD DICKENSON AND BUCHANAN COUNTIES NEXT FEW HOURS.

A LULL IN THE RAIN SHOULD MOVE EAST...FROM EASTERN KENTUCKY...
BUT CAN NOT REMOVE CHANGE OF SHOWERS.  WILL BRING MORE SUPPORT AND RAIN
BACK FROM THE SOUTHWEST 06Z TO 12Z SATURDAY...THEN LIFT INTO OHIO...WHERE
RAINS HAVE BEEN LESS TODAY...BUT WERE MORE THERE
WEDNESDAY EVENING DEC 23RD...SO NO REASON TO REMOVE THE ONGOING FLOOD
WATCH.

PLENTY OF LOW LEVEL MOISTURE AND SCUD CLOUDS...SO HARD TO FORECAST VSBY FOR
AVIATION LET ALONG THE PUBLIC. FIGURING MOSTLY IN THE 1 TO 2 MILE RANGE
OVERNIGHT WITH THE LINGERING CLOUDS.

NOT MUCH TIME TO FINETUNE HOURLY TEMP TRACE...SO NO MAJOR CHANGES WERE MADE
INTO SATURDAY. DID COOL DOWN EXTREME HIGH TERRAIN A BIT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AREA SHOULD BECOME FIRMLY ENTRENCHED IN WARM SECTOR SATURDAY NIGHT
BUT THE FRONTAL ACTION NOT TOO FAR OFF TO THE NW. THE FRONT WILL
TRY TO SAG BACK INTO THE AREA AS SUNDAY PROGRESSES...HANGING UP
PERHAPS JUST S OF THE AREA. MODELS DONT SEEM TO BE TOO IMPRESSED
WITH QPF WITH THIS AS IT MAKES ANOTHER PASS THRU. THERE SHOULD BE
A SIGNIFICANT TEMP GRADIENT GIVEN THE OPPORTUNITY FOR SOME HEATING
SUNDAY SE OF THE OH RIVER. IT NOW LOOKS LIKE SUNDAY WILL BE THE
WARMEST OF THE WEEKEND WITH HIGHS E OF THE OH RIVER MAKING A RUN
INTO THE LOWER TO PERHAPS MID 70S ESPECIALLY OVER THE COAL FIELDS.

MONDAY WILL FEATURE THIS PESKY BOUNDARY RETURNING N ONCE AGAIN AS
A WARM FRONT IN RESPONSE TO AN ORGANIZING SYSTEM EJECTING OUT OF
THE S PLAINS. THERE MAY BE SOME SHRA WITH THE WARM FRONT...BUT
AGAIN...MODELS ARE NOT THAT KEEN ON HIGH QPF OVER OUR CWA. FLOW
WILL BE INCREASING QUITE A BIT WITH SE DOWNSLOPING FLOW INCREASING
TO NEAR 40 KTS BY LATE AFTERNOON. SO MONDAY MAY ANOTHER WARM ONE
OVER THE AREA.

LOW PRESSURE CONTINUES ITS TREK NE MONDAY NIGHT...INTO THE W LAKES
WITH AN OVERALL VERTICALLY STACKED SYSTEM. THIS WILL DRIVE A
STRONG COLD FRONT THRU LATE WITH AN AREA OF MODERATE TO
POTENTIALLY HEAVY RAIN. ANOTHER CONCERN IS POTENTIAL FOR STRONG
WINDS WITHIN THE FRONTAL BAND GIVEN HOW STRONG THE LLJ IS PEGGED
TO BE. WE WILL MONITORING THE POTENTIAL STRONG WINDS AS THE FRONT
PASSES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ONE MORE SYSTEM TO DEAL WITH MIDWEEK BUT AFTER THAT...WE WILL
FINALLY SEE THIS MESS CLEAR OUT OF HERE WITH MUCH COLDER AIR
WORKING IN TO END 2015 WITH PERIODS SHSN BY WEEKS END. DESPITE
THE LAST MINUTE CHILL TO END DECEMBER...THE MONTH WILL PROBABLY
STILL END UP AS THE WARMEST ON RECORD AT SOME OF OUR CLIMATE
SITES.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
ATMOSPHERE IS TOTALLY WORKED OVER FROM THE EARLY RAIN TODAY. HAVE
PLENTY OF GROUND MOISTURE IN PLACE TO SUPPORT VISIBILITY
RESTRICTIONS DESPITE CLOUD DECKS IN PLACE. BULK OF THE RAIN IS OUT
OF THE AREA...BUT STILL CARRY IT HERE AND THERE IN THE
TAF...DEPENDING ON THE SITE.

DID FIND A PARAMETER TO POSSIBLY GRAB ONTO FOR THE CEILINGS IN THE
TAFS. 925MB FRONT IS STALLED JUST WEST OF THE MOUNTAINS. HTS AND
PKB...CURRENTLY BELOW 500FT CEILINGS...ARE ON THE NORTHERN SIDE OF
THIS BOUNDARY IN A MORE NORTHEASTERLY FLOW. TO THE SOUTH OF THE
925MB FRONT...WARM AIR ADVECTION IN SOUTHWESTERLY FLOW IS TAKING
PLACE. IN THE LATTER SITES...MAY SEE SOME HIGH END MVFR CEILINGS
ABOVE 2500FT...BUT COULD STAY VFR THROUGH THE OVERNIGHT.

CONDITIONS IMPROVE OVERALL AS THE FRONT LIFTS NORTH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: HIGHLY VARIABLE CEILINGS AND VISIBILITIES IN
THE SATURATED LOW LEVELS. SO OBSERVATIONS COULD VARY MORE THAN
FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  SAT 12/26/15
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EST 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  M    M    M    L    L    L    M    M    M    M    L    L
HTS CONSISTENCY  L    L    L    L    L    L    L    L    L    L    L    L
BKW CONSISTENCY  H    M    M    L    L    L    M    L    L    L    L    L
EKN CONSISTENCY  L    L    L    L    L    L    L    L    L    L    L    L
PKB CONSISTENCY  L    L    L    L    L    L    L    L    L    L    L    L
CKB CONSISTENCY  M    M    M    L    L    L    M    M    M    M    M    L

AFTER 00Z SUNDAY...
IFR POSSIBLE AT TIMES THROUGH TUESDAY IN ROUNDS OF SHOWERS AND
MOIST AIR/HIGH DECEMBER DEW POINTS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR OHZ075-076-083>087.
KY...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR VAZ003-004.

&&

SYNOPSIS...KTB/30
NEAR TERM...26
SHORT TERM...30
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Dec 25, 2:21 AM EST, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
221 AM EST FRI DEC 25 2015

KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020-
024>040-046-047-260730-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
221 AM EST FRI DEC 25 2015

...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-260730-
PERRY-MORGAN-
221 AM EST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A POSSIBILITY OF HEAVY RAIN BEGINNING TONIGHT. FLOODING
COULD BECOME A PROBLEM ON SMALL CREEKS AND STREAMS. SHOULD
CONFIDENCE IN HEAVY RAINFALL OCCURRING A FLOOD WATCH MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PERIODS OF HEAVY RAIN ARE POSSIBLE THIS WEEKEND...AND INTO MONDAY. FLOODING
COULD BECOME A PROBLEM ON SMALL CREEKS AND STREAMS. SHOULD
CONFIDENCE IN HEAVY RAINFALL OCCURRING A FLOOD WATCH MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 25, 4:47 PM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLOOD            2 SE TEAYS VALLEY       38.43N  81.90W
12/25/2015                   PUTNAM             WV   PUBLIC

            WATER FROM SOUTH POPLAR CREEK IS COVERING POPLAR FORK
            RD. RELAYED VIA SOCIAL MEDIA.

&&

EVENT NUMBER RLX1501851

COOPER
Local storm report, Dec 25, 4:50 PM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLOOD            4 NW CHARLESTON         38.39N  81.68W
12/25/2015                   KANAWHA            WV   911 CALL CENTER

            VEHICLE STUCK IN WATER / WATER RESCUE

1205 PM     FLOOD            1 W RUSH                38.33N  82.80W
12/25/2015                   CARTER             KY   EMERGENCY MNGR

            HIGH WATER

1215 PM     FLOOD            CROSS LANES             38.44N  81.77W
12/25/2015                   KANAWHA            WV   911 CALL CENTER

            ROCKY FORK OUT OF BANKS. WATER ACROSS NEW GOFF MOUNTAIN
            RD. WATER IN MULTIPLE HOUSES

1216 PM     FLOOD            4 NNW CHARLESTON        38.40N  81.66W
12/25/2015                   KANAWHA            WV   911 CALL CENTER

            KANAWHA 2 MILE FLOODED. SEVERAL WATER RESCUES ON LOTUS
            DR.

1217 PM     FLOOD            LOUISA                  38.11N  82.60W
12/25/2015                   LAWRENCE           KY   BROADCAST MEDIA

            ROUTE 32 IN LOUISA CLOSED DUE TO HIGH WATER

1220 PM     FLOOD            EAST LYNN               38.17N  82.38W
12/25/2015                   WAYNE              WV   BROADCAST MEDIA

            WATER OVER BIG LYNN CREEK RD.

1223 PM     FLOOD            2 S HURRICANE           38.41N  82.02W
12/25/2015                   PUTNAM             WV   PUBLIC

            SYCAMORE CREEK OUT OF BANKS AND FLOODING SYCAMORE RD.

1244 PM     FLOOD            1 SE ST. ALBANS         38.37N  81.80W
12/25/2015                   KANAWHA            WV   PUBLIC

            GREEN VALLEY AREA. WATER OVER STONE DR. AND WATER OVER
            POPLAR LN AND IN HOMES.

1250 PM     FLOOD            DENTON                  38.27N  82.87W
12/25/2015                   CARTER             KY   EMERGENCY MNGR

            GLANCY FORK OUT OF BANKS AND FLOODING ADJACENT ROAD.

1251 PM     FLOOD            WINFIELD                38.53N  81.88W
12/25/2015                   PUTNAM             WV   BROADCAST MEDIA

            BILLS CREEK OUT OF BANKS AND FLOODING BILLS CREEK RD.

1254 PM     FLOOD            3 S HURRICANE           38.39N  82.02W
12/25/2015                   PUTNAM             WV   BROADCAST MEDIA

            TRACE FORK OUT OF BANKS AND SURROUNDING HOME

0100 PM     FLOOD            GRIFFITHSVILLE          38.24N  81.99W
12/25/2015                   LINCOLN            WV   EMERGENCY MNGR

            WATER OVER ROUTES 3 AND 214 BETWEEN GRIFFITHSVILLE AND
            YAWKEY

0100 PM     HEAVY RAIN       6 WSW CHARLESTON        38.32N  81.73W
12/25/2015  M1.63 INCH       KANAWHA            WV   NWS OFFICE

            MEASURED FROM THIS MORNING TO 1 PM.

0101 PM     FLOOD            CHARLESTON              38.35N  81.63W
12/25/2015                   KANAWHA            WV   PUBLIC

            LICK BRANCH OUT OF BANKS AND SURROUNDING HOMES ON S
            RUFFNER RD.

0135 PM     FLOOD            WEST HAMLIN             38.28N  82.20W
12/25/2015                   LINCOLN            WV   EMERGENCY MNGR

            WATER ACROSS ROUTE 3 AND SURROUNDING SEVERAL HOUSES.

0200 PM     FLOOD            1 SE BIG OTTER          38.59N  81.03W
12/25/2015                   CLAY               WV   911 CALL CENTER

            ROADS IMPASSABLE DUE TO FLOODING ALONG WV-16 NEAR BIG
            OTTER.

0200 PM     FLOOD            2 NW CLAY               38.49N  81.11W
12/25/2015                   CLAY               WV   911 CALL CENTER

            WV-4 NEAR MAYSEL IMPASSABLE DUE TO FLOODING.

0342 PM     FLOOD            3 NW CHARLESTON         38.38N  81.67W
12/25/2015                   KANAWHA            WV   PUBLIC

            INTERSECTION OF WASHINGTON STREET AND WOODWARD DRIVE IS
            UNDER WATER. RELAYED VIA SOCIAL MEDIA.

0346 PM     FLOOD            2 SE TEAYS VALLEY       38.43N  81.90W
12/25/2015                   PUTNAM             WV   PUBLIC

            WATER FROM SOUTH POPLAR CREEK IS COVERING POPLAR FORK
            RD. RELAYED VIA SOCIAL MEDIA.

0425 PM     FLOOD            2 SE GASSAWAY           38.65N  80.75W
12/25/2015                   BRAXTON            WV   BROADCAST MEDIA

            MEDIA EMPLOYEE REPORTS FLOOD WATER COVERING STATE
            STREET NEAR THE KROGER IN GASSAWAY.

0429 PM     FLOOD            1 N GASSAWAY            38.69N  80.77W
12/25/2015                   BRAXTON            WV   BROADCAST MEDIA

            LITTLE OTTER ROAD IN GASSAWAY UNDER WATER.

0431 PM     FLOOD            3 ENE CHARLESTON        38.37N  81.58W
12/25/2015                   KANAWHA            WV   PUBLIC

            WV-114 AT RUTLEDGE RD AND COONSKIN DRIVE FLOODED.
            RELAYED VIA SOCIAL MEDIA.

0439 PM     FLOOD            3 NW CHARLESTON         38.38N  81.67W
12/25/2015                   KANAWHA            WV   PUBLIC

            BACK YARD COMPLETELY FLOODED WITH WATER RISING AGAINST
            HOUSE. RELAYED VIA SOCIAL MEDIA.

&&

EVENT NUMBER RLX1501829 RLX1501830 RLX1501842 RLX1501841 RLX1501831
RLX1501832 RLX1501833 RLX1501834 RLX1501835 RLX1501836 RLX1501837
RLX1501840 RLX1501843 RLX1501838 RLX1501839 RLX1501844 RLX1501845
RLX1501850 RLX1501851 RLX1501846 RLX1501847 RLX1501848 RLX1501849

COOPER
Local storm report, Dec 25, 5:55 PM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLOOD            4 SE LEFT HAND          38.55N  81.20W
12/25/2015                   ROANE              WV   911 CALL CENTER

            WV-36 NEAR THE NEWTON STORE IS FLOODED AND IMPASSABLE.

&&

EVENT NUMBER RLX1501852

COOPER
Local storm report, Dec 25, 5:58 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLOOD            2 W LEFT HAND           38.60N  81.29W
12/25/2015                   ROANE              WV   911 CALL CENTER

            WATER COVERING INTERSECTION OF LITTLE LEFT HAND RD AT
            AMBER RD.

&&

EVENT NUMBER RLX1501853

COOPER
Local storm report, Dec 25, 6:05 PM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLOOD            2 SE CHLOE              38.66N  81.06W
12/25/2015                   CALHOUN            WV   911 CALL CENTER

            WATER OVER WALKER RD NEAR STINSON WV

&&

EVENT NUMBER RLX1501854

COOPER
Local storm report, Dec 25, 6:35 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     FLOOD            2 NW FRAMETOWN          38.66N  80.88W
12/25/2015                   BRAXTON            WV   BROADCAST MEDIA

            MULTIPLE PICTURES OF WATER COVERING JOES FORK AND
            SLEITH ROADS NEAR FRAMETOWN.

&&

EVENT NUMBER RLX1501855

COOPER

Nearby

River Flood Warnings in West Virginia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.